Alert archive / Alabama / Flash Flood Watches in 2009
Flash Flood Watch 9, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Nov 8, 2009, 9:42 PM CST for 5 counties in Mississippi; 10 counties in Alabama. It took effect at Nov 9, 2009, 12:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2009, 9:42 PM CST (03:42 UTC)
- In effect from
- Nov 9, 2009, 12:00 PM CST
- Expired
- Nov 10, 2009, 8:45 AM CST
- In force
- 21 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMOB 090342 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 942 PM CST SUN NOV 8 2009 ...A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF SOUTHWEST ALABAMA AND ALL AREAS OF NORTHWEST FLORIDA FROM 12 NOON MONDAY THROUGH 12 NOON TUESDAY... .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN AND COASTAL AREAS OF SOUTHWEST ALABAMA...GENERALLY EAST OF THE I-65 CORRIDOR INCLUDING CLARK COUNTY IN ALABAMA...AND ALL AREAS OF NORTHWEST FLORIDA FROM MIDDAY MONDAY THROUGH MIDDAY TUESDAY...DUE TO EXCESSIVE RAINFALL FROM IDA. IDA IS EXPECTED TO MOVE ONSHORE EARLY TUESDAY MORNING NEAR THE FLORIDA ALABAMA BORDER BRINGING HEAVY RAND BANDS TO THE COASTAL AREAS OF FLORIDA AND ALABAMA BY MID AFTERNOON ON MONDAY SPREADING INLAND OVER NORTHWEST FLORIDA AND PARTS OF SOUTHWEST ALABAMA OVERNIGHT AND EARLY TUESDAY MORNING. RAINFALL TOTALS OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED IN WATCH AREA...ESPECIALLY OVER THE WESTERN FLORIDA PANHANDLE. ALZ053>064-FLZ001>006-091800- /O.NEW.KMOB.FF.A.0009.091109T1800Z-091110T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON- UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...JACKSON...THOMASVILLE...GROVE HILL... CAMDEN...PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN... GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON... EAST BREWTON...ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO 942 PM CST SUN NOV 8 2009 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA... LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA... COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA... INLAND OKALOOSA AND INLAND SANTA ROSA. * FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING * A FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN AND COASTAL AREAS OF SOUTHWEST ALABAMA GENERALLY EAST OF THE I-65 CORRIDOR INCLUDING CLARK COUNTY IN ALABAMA AND ALL AREAS OF NORTHWEST FLORIDA FROM MIDDAY MONDAY THROUGH MIDDAY TUESDAY...DUE TO EXCESSIVE RAINFALL FROM IDA. IDA IS EXPECTED TO MOVE ONSHORE EARLY TUESDAY MORNING NEAR THE FLORIDA ALABAMA BORDER BRINGING HEAVY RAND BANDS TO THE COASTAL AREAS OF FLORIDA AND ALABAMA BY MID AFTERNOON ON MONDAY SPREADING INLAND OVER NORTHWEST FLORIDA AND PARTS OF SOUTHWEST ALABAMA OVERNIGHT AND EARLY TUESDAY MORNING. RAINFALL TOTALS OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED IN WATCH AREA...ESPECIALLY OVER THE WESTERN FLORIDA PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
000 WGUS64 KMOB 091947 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 147 PM CST MON NOV 9 2009 ...A FLASH FLOOD WATCH IS NOW IN EFFECT FOR ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH NOON TUESDAY... .A FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH MIDDAY TUESDAY...DUE TO EXCESSIVE RAINFALL FROM IDA. IDA IS EXPECTED TO MOVE ONSHORE LATE TONIGHT ACROSS SOUTHERN MOBILE COUNTY. RAINFALL TOTALS OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED IN THE WATCH AREA THROUGH TUESDAY MORNING. ALZ051-052-MSZ067-075-076-078-079-100400- /O.EXA.KMOB.FF.A.0009.000000T0000Z-091110T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 147 PM CST MON NOV 9 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...CHOCTAW AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. * THROUGH TUESDAY MORNING * A FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF SOUTHEAST MISSISSIPPI THROUGH MIDDAY TUESDAY...DUE TO EXCESSIVE RAINFALL FROM IDA. IDA IS EXPECTED TO MOVE ONSHORE LATE TONIGHT ACROSS SOUTHERN MOBILE COUNTY. RAINFALL TOTALS OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED IN THE WATCH AREA THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ALZ053>064-FLZ001>006-100400- /O.CON.KMOB.FF.A.0009.000000T0000Z-091110T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON- UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...JACKSON...THOMASVILLE...GROVE HILL... CAMDEN...PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN... GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON... EAST BREWTON...ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO 147 PM CST MON NOV 9 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...BUTLER...CLARKE...CONECUH... COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA... COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * THROUGH TUESDAY MORNING * A FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH MIDDAY TUESDAY...DUE TO EXCESSIVE RAINFALL FROM IDA. IDA IS EXPECTED TO MOVE ONSHORE LATE TONIGHT ACROSS SOUTHERN MOBILE COUNTY. RAINFALL TOTALS OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED IN THE WATCH AREA THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
000 WGUS64 KMOB 100413 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1013 PM CST MON NOV 9 2009 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH NOON TUESDAY... .A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH MIDDAY TUESDAY...DUE TO EXCESSIVE RAINFALL PRODUCED BY TROPICAL STORM IDA. IDA IS EXPECTED TO MOVE ONSHORE LATE TONIGHT ACROSS SOUTHERN PORTIONS OF MOBILE OR BALDWIN COUNTY ALABAMA. RAINFALL TOTALS OF 4 TO 6 INCHES WILL BE POSSIBLE ACROSS MUCH OF THE FORECAST AREA THROUGH TUESDAY MORNING AS THE HEAVIER RAINBAND ASSOCIATED WITH IDA MOVES ONSHORE OVER THE FLORIDA PANHANDLE THROUGH LATE EVENING AND THEN MOVES SLOWLY NORTHWARD ACROSS THE REGION THROUGH LATE TONIGHT. PREVIOUS RAINFALL OVER THE PAST 12 HOURS HAS ALREADY APPROACHED 1 TO 2 INCHES OVER MANY OF THE SAME LOCATIONS. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101215- /O.CON.KMOB.FF.A.0009.000000T0000Z-091110T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 1013 PM CST MON NOV 9 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW... ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY... STONE AND WAYNE. * THROUGH TUESDAY MORNING * A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH MIDDAY TUESDAY...DUE TO EXCESSIVE RAINFALL PRODUCED BY TROPICAL STORM IDA. IDA IS EXPECTED TO MOVE ONSHORE LATE TONIGHT ACROSS SOUTHERN PORTIONS OF MOBILE OR BALDWIN COUNTY ALABAMA. RAINFALL TOTALS OF 4 TO 6 INCHES WILL BE POSSIBLE ACROSS MUCH OF THE FORECAST AREA THROUGH TUESDAY MORNING AS THE HEAVIER RAINBAND ASSOCIATED WITH IDA MOVES ONSHORE OVER THE FLORIDA PANHANDLE THROUGH LATE EVENING AND THEN MOVES SLOWLY NORTHWARD ACROSS THE REGION THROUGH LATE TONIGHT. PREVIOUS RAINFALL OVER THE PAST 12 HOURS HAS ALREADY APPROACHED 1 TO 2 INCHES OVER MANY OF THE SAME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
000 WGUS64 KMOB 101445 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 845 AM CST TUE NOV 10 2009 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA... .IDA HAS NOW BECOME EXTRATROPICAL...AND THE HEAVY RAINFALL HAS MOVED NORTH OF THE REGION. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101545- /O.CAN.KMOB.FF.A.0009.000000T0000Z-091110T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 845 AM CST TUE NOV 10 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Nov 8, 3:19 PM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Nov 8, 3:19 PM CST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
319 PM CST SUN NOV 8 2009
.SHORT TERM...(TONIGHT THROUGH TUESDAY) QUITE A COMPLEX AND
CHALLENGING FORECAST WITH THE APPROACH OF HURRICANE IDA. HURRICANE
IDA HAS SLOWLY STRENGTHENED FOR MUCH OF THE DAY WITH THE SYSTEM
LOOKING IMPRESSIVE ON SATELLITE AND CANCUN RADAR. HOWEVER...THE LAST
FEW SATELLITE PICTURES SHOW A LITTLE MORE RAGGED CONVECTIVE ENVELOPE
WITH SIGNS OF SOUTHERLY SHEAR MAY BE STARTING TO AFFECT THE SYSTEM.
IDA IS FORECAST TO LEVEL OFF IN INTENSITY THIS EVENING AS IT
CONTINUES NORTH NORTHWESTWARD INTO THE GULF OF MEXICO. WEAKENING IS
STILL EXPECTED AS WE PROGRESS THROUGH THE DAY MONDAY AS IDA
APPROACHES MUCH COOLER GULF WATERS. IN ADDITION...UPPER LEVEL WINDS
WILL BEGIN TO BECOME MORE HOSTILE AS AN UPPER LEVEL TROUGH OVER
WESTERN TEXAS MOVES EAST TOWARD THE GULF. THIS SAME UPPER LEVEL
TROUGH WILL CONTINUE TO SEND IDA NORTHWARD AND IT IS EXPECTED TO
APPROACH THE NORTHERN GULF COAST BY LATE MONDAY NIGHT/EARLY TUESDAY
MORNING. THE BIG QUESTION MARK IS HOW FAST DOES IDA WEAKEN AND WILL
IT MAINTAIN TROPICAL CHARACTERISTICS AS IT APPROACHES OUR AREA?
THERE ARE DEFINITELY SOME MIXED SIGNALS OUT THERE AND FORECASTING
EXTRATROPICAL TRANSITION IS ALWAYS CHALLENGING. THE GFS HAS
DEVELOPED AN INTERESTING SCENARIO WHERE IT FORECASTS A BAROCLINIC
LOW TO DEVELOP IN THE WESTERN GULF TOMORROW...WHICH IN TURN HANGS UP
THE EASTWARD MOVING COLD FRONT. THIS ALLOWS IDA TO SHOOT
NORTH...REMAINING IN THE WARM SECTOR AND DELAYING A TRANSITION. IN
FACT...THE CYCLONE PHASE DIAGRAM CHART FROM THE GFS REVEALS THE MODEL
MAINTAINING A TROPICAL SYSTEM UP UNTIL LANDFALL. HOWEVER...EVEN WITH
THE TROUGH HOLDING BACK...THE COOLER WATER...COOLER DRIER
CONTINENTAL AIR...AND INCREASING SHEAR WOULD SUGGEST THE SYSTEM MAY
BEGIN TO LOSE ITS TROPICAL FEATURES. TO MAKE IT EVEN MORE
COMPLICATED...THE HURRICANE WILL BEGIN TO INTERACT WITH A STRONG
UPPER LEVEL JET STREAK TO ITS NORTH...WHICH MAY SERVE AS A STRONG
POLEWARD OUTFLOW...HELPING TO MAINTAIN ITS INTENSITY. ALL IN ALL...IT
IS GOING TO BE A VERY CLOSE CALL AND THE POSSIBILITY OF THIS SYSTEM
MAINTAINING THE PUNCH OF A CATEGORY ONE HURRICANE IS HIGH ENOUGH TO
WARRANT THE ISSUANCE OF A HURRICANE WATCH FOR OUR ENTIRE COAST.
IT SHOULD BE NOTED THAT IF INDEED IDA BECOMES EXTRATROPICAL...WE ARE
STILL LOOKING AT A SIGNIFICANT WIND AND COASTAL FLOODING IMPACT. AS
IDA TRANSITIONS...ITS WIND FIELD WILL BROADEN AND THE GRADIENT
BETWEEN IDA AND THE HIGH TO OUR NORTH WILL PUT US IN QUITE THE
SQUEEZE PLAY...RESULTING IN STRONG GRADIENT WINDS. GIVEN THE
POSSIBILITY OF SIGNIFICANT WINDS SPREADING INLAND...HAVE ALSO ISSUED
A INLAND TROPICAL STORM WIND WATCH FOR INLAND ZONES. IT IS IMPORTANT
TO STRESS NOT TO FOCUS ON WHETHER THIS IS TROPICAL OR NON TROPICAL.
INSTEAD...PREPARE FOR THE WINDS AND POTENTIAL COASTAL FLOODING
REGARDLESS. PLEASE REFER TO OUR HURRICANE LOCAL STATEMENTS FOR
SPECIFIC INFORMATION REGARDING THE THREATS ASSOCIATED WITH IDA.
TONIGHT LOOKS MOSTLY DRY WITH JUST INCREASING CLOUDS AND WINDS AS
THE PRESSURE GRADIENT BEGINS TO TIGHTEN. REALLY RAMP UP POPS BY
TOMORROW AFTERNOON WITH ALL ZONES CATEGORICAL TOMORROW NIGHT WITH
THE STORM APPROACHING THE COAST. HEAVY RAIN CERTAINLY A THREAT WITH
TOTALS OF 2-4 INCHES WITH ISOLATED 6 INCHES POSSIBLE. SINCE FLASH
FLOOD GUIDANCE IS RATHER HIGH...HAVE DECIDED TO HOLD OFF ON A FLASH
FLOOD WATCH FOR NOW. LATEST NHC TRACK HAS THE REMNANTS OF IDA
SHIFTING EAST OF THE AREA ON TUESDAY...AND WILL FOLLOW SUIT ON
REDUCING POPS FROM WEST TO EAST THROUGH THE DAY. STUCK CLOSE TO MOS
TEMPS THROUGH PERIOD. /34 JFB
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) NO SIGNIFICANT CHANGES
TO THE EXTENDED FORECAST WITH ALL ATTENTION DEVOTED TO IDA. A RETURN
TO AUTUMN WEATHER IS ANTICIPATED MID TO LATE WEEK AS IDA MOVES OUT
AND HIGH PRESSURE BUILDS INTO THE FORECAST AREA IN THE WAKE OF A COLD
FRONT. LATEST GUIDANCE WAFFLING ON THE WEEKEND PATTERN...SO WILL
LEAVE SLIGHT CHANCE POPS IN FOR NOW...BUT SUSPECT THAT CAN BE TAKEN
OUT IN SUBSEQUENT FORECASTS. 34/JFB
&&
.AVIATION...(18Z ISSUANCE)...HIGH CLOUDS WILL CONTINUE TO OVERSPREAD
THE AREA THROUGH THIS EVENING. CIGS WILL GRADUALLY LOWER THROUGH THE
MORNING ON MONDAY. HOWEVER VFR CONDITIONS ARE EXPECTED THROUGH 18Z.
HOWEVER...WIND SPEEDS WILL CONTINUE TO INCREASE AS THE GRADIENT
BETWEEN HIGH PRESSURE TO OUR NORTH AND HURRICANE IDA INCREASES.
EASTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED
THROUGH MONDAY MORNING. /13
&&
.MARINE...EASTERLY FLOW WILL CONTINUE TO INCREASE ACROSS THE MARINE
AREA AS HURRICANE IDA CONTINUES TO MOVE NORTHWARD. GALE CONDITIONS
ARE EXPECTED BY EARLY MONDAY MORNING WITH TROPICAL STORM CONDITIONS
POSSIBLE BY MONDAY AFTERNOON. AS HURRICANE IDA APPROACHES THE
CENTRAL GULF COAST MONDAY AFTERNOON AND EVENING...HURRICANE
CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF THE MARINE AREA MONDAY
NIGHT. AS IDA MOVES INLAND LATE MONDAY NIGHT INTO TUESDAY MORNING
SHE WILL TRANSITION TO EXTRA TROPICAL AND DRAG A STRONG COLD FRONT
ACROSS THE MARINE AREA ON TUESDAY. THE GRADIENT WILL REMAIN TIGHT BEHIND
THE FRONT AS ANOTHER STRONG AREA OF HIGH PRESSURE BUILDS SOUTHWARD
THUS SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED IN THE WAKE OF THE
FRONT THROUGH THURSDAY. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 61 70 62 71 / 20 80 80 40
PENSACOLA 63 71 63 70 / 05 80 90 40
DESTIN 65 73 65 69 / 05 80 90 50
EVERGREEN 55 71 61 70 / 05 60 90 60
WAYNESBORO 56 69 58 71 / 10 70 80 40
CAMDEN 55 71 60 69 / 05 60 90 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WIND WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER
MOBILE.
HURRICANE WATCH UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES: LOWER
BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER MOBILE.
TROPICAL STORM WIND WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...AND WILCOX.
FL...HURRICANE WATCH UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
HURRICANE WIND WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...TROPICAL STORM WIND WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...HURRICANE WATCH UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Nov 8, 1:40 PM CST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 140 PM CST SUN NOV 8 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-101500- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 140 PM CST SUN NOV 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY THROUGH TONIGHT UNTIL IDA HAS MOVED INLAND PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FROM THE NWS IN MOBILE FOR DETAILED LOCAL INFORMATION. ALSO...GRAPHICAL PROBABILISTIC INFORMATION CAN BE OBTAINED FROM THE FOLLOWING WEB SITE FOR SURGE...WIND...TORNADO AND HEAVY RAINFALL INDUCED FLOODING EFFECTS ASSOCIATED WITH IDA AT: HTTP://WWW.WEATHER.GOV/GHLS AND CLICK ON THE MOBILE AREA THIS WILL BE THE LAST HAZARDOUS WEATHER OUTLOOK PRODUCT ISSUED UNTIL IDA HAS PASSED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THIS WILL BE THE LAST HAZARDOUS WEATHER OUTLOOK PRODUCT ISSUED UNTIL IDA HAS PASSED. STRONG HIGH PRESSURE WILL BUILD IN THE WAKE OF IDA TUESDAY AND WEDNESDAY. SURFACE WINDS SHOULD RETURN TO THE 10 TO 20 MPH RANGE BY LATE DAY TUESDAY UNDER CLEARING SKIES. SEAS WILL BEGIN TO LAY DOWN AFTER THAT TIME. DRY CONDITIONS WILL OCCUR IN ASSOCIATION WITH CANADIAN SURFACE HIGH PRESSURE FROM MID-WEEK THROUGH LATE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO CONTINUE TO MONITOR THE LATEST FORECASTS ON IDA. MEDLIN
In the hours before
Special weather statement, Nov 8, 6:48 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 648 PM CST SUN NOV 8 2009 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-090600- UPPER MOBILE-ESCAMBIA-COVINGTON-WASHINGTON-CONECUH-MONROE-BUTLER-CLARKE- CRENSHAW-WILCOX-CHOCTAW-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-GEORGE-STONE-PERRY-GREENE-WAYNE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA... WAYNESBORO...WIGGINS...CRESTVIEW...DESTIN...FORT WALTON BEACH... NAVARRE...PENSACOLA...ANDALUSIA...BAY MINETTE...BREWTON...BUTLER... CAMDEN...CHATOM...DAUPHIN ISLAND...DOWNTOWN MOBILE...EVERGREEN... GROVE HILL...LUVERNE AND MONROEVILLE... 648 PM CST SUN NOV 8 2009 ...IDA SLIGHTLY STRONGER AND MOVING NORTHWARD... ...THIS PRODUCT WILL BE USE DIN LIEU OF THE HURRICANE LOCAL STATEMENT UNTIL TECHNICAL ISSUES ARE RESOLVED... .AREAS AFFECTED... THIS LOCAL STATEMENT PROVIDES IMPORTANT INFORMATION AND RECOMMENDED ACTIONS FOR PEOPLE IN SELECT LOCATIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. .WATCHES/WARNINGS...A HURRICANE WATCH REMAINS IN EFFECT FOR THE NORTHERN GULF COAST FROM GRAND ISLE LOUISIANA TO MEXICO BEACH FLORIDA...INCLUDING MOBILE PENSACOLA NAVARRE AND DESTIN. A HURRICANE WATCH MEANS THAT HURRICANE CONDITIONS ARE POSSIBLE WITHIN THE WATCH AREA...GENERALLY WITHIN 36 HOURS. INLAND TROPICAL STORM WATCHES ARE IN EFFECT FOR INLAND SOUTHWEST ALABAMA AND INTERIOR SOUTHEASTERN MISSISSIPPI. INTERESTS ELSEWHERE ALONG THE NORTHERN COAST OF THE GULF OF MEXICO SHOULD MONITOR THE PROGRESS OF IDA. ADDITIONAL TROPICAL CYCLONE WATCHES OR WARNINGS MAY BE REQUIRED TONIGHT OR MONDAY. .STORM INFORMATION...AT 600 PM CST...THE CENTER OF HURRICANE IDA WAS LOCATED NEAR LATITUDE 23.1 NORTH...LONGITUDE 86.5 WEST OR ABOUT 445 MILES SOUTH-SOUTHEAST OF THE MOUTH OF THE MISSISSIPPI RIVER. IDA IS MOVING TOWARD THE NORTH-NORTHWEST NEAR 12 MPH. A GRADUAL TURN TOWARD THE NORTH AND AN INCREASE IN FORWARD SPEED ARE EXPECTED DURING THE NEXT 24 TO 36 HOURS. ON THE FORECAST TRACK...IDA IS EXPECTED TO CROSS THE GULF OF MEXICO TONIGHT AND MONDAY...AND BE NEAR THE NORTHERN GULF COAST MONDAY NIGHT OR EARLY TUESDAY. REPORTS FROM AN AIR FORCE RESERVE HURRICANE HUNTER AIRCRAFT INDICATE MAXIMUM SUSTAINED WINDS HAVE INCREASED TO NEAR 105 MPH...WITH HIGHER GUSTS. IDA IS A CATEGORY TWO HURRICANE ON THE SAFFIR-SIMPSON SCALE. LITTLE CHANGE IN STRENGTH IS EXPECTED TONIGHT...AND IDA IS FORECAST TO GRADUALLY WEAKEN ON MONDAY. THE ESTIMATED MINIMUM CENTRAL PRESSURE FROM AIRCRAFT DATA IS 979 MB...OR 28.91 INCHES. ...WINDS... THE LATEST FORECAST IS FOR STRONG TROPICAL STORM FORCE WINDS TO ONSET MONDAY. ON THE CURRENT FORECAST PATH...IDA SHOULD BE LOCATED NEAR THE MOUTH OF MOBILE BAY BY SUNRISE TUESDAY WITH NEAR HURRICANE FORCE WINDS SUSTAINED WINDS IN THE 65 TO 75 MPH RANGE...WITH HIGHER GUSTS. EXPECT 40 50 MPH WINDS INLAND WITH HIGHER GUSTS POSSIBLE. IDA WILL THEN TURN MORE TO THE EAST DURING THE MORNING HOURS. STRONG SURFACE HIGH PRESSURE TO THE NORTH WILL CREATE A VERY WINDY SITUATION EVEN IF IDAS CENTER DOES PASS IN CLOSE PROXIMITY TO ANY GIVEN POINT...SO DO NOT JUST FOCUS ON THE LATEST TRACKS CENTERLINE. POWER OUTAGES ARE A STRONG POSSIBILITY WITH THIS IDA...ESPECIALLY ALONG THE COAST. ...STORM SURGE...TOTAL TIDE HEIGHTS OF 5 TO 7 FEET ARE POSSIBLE WEST OF THE ALABAMA-FLORIDA LINE...ESPECIALLY IN THE UPPER REACHES OF MOBILE BAY(INCLUDING BAYOU SARA)...DOG RIVER...THE WEST END OF DAUPHIN ISLAND AND BAYOU LA BATRE. EAST OF ORANGE BEACH TOTAL TIDE HEIGHTS WILL RANGE FROM 2.5 TO 3.5 FEET. THE TIME OF ASTRONOMICAL HIGH TIDE ON TUESDAY WILL RANGE FROM 2 TO 3 AM ACROSS THE REGION. THIS WILL EXACERBATE STORM RELATED FLOODING SINCE IDAS FORECAST LANDFALL IS JUST A FEW HOURS THEREAFTER. IF IDA MOVES IN EARLIER...THE TIME OF ASTRONOMICAL HIGH TIDE MAY COINCIDE WITH LANDFALL WHICH COULD RAISE THE AFOREMENTIONED VALUES. ...SEAS... COASTAL ALABAMA AND NORTHWEST FLORIDA SEAS WILL BUILD FROM THEIR CURRENT 7 TO 10 FEET RANGE TONIGHT... REACHING A MAXIMUM OF 20 TO 25 FEET EARLY TUESDAY MORNING NEAR THE PEAK OF THE EVENT. FINAL PREPAREDNESS ACTIVITIES SHOULD BE DRAWING TO A CLOSE. ...TORNADOES... TORNADOES WILL MAINLY OCCUR IN IDAS OUTER RAINBANDS FROM MIDDAY MONDAY INTO TUESDAY. TORNADOES ARE MOST LIKELY TO OCCUR IN THE NORTHEAST QUADRANT OF THE STORM AND CAN HAPPEN A FEW HUNDRED MILES FROM THE STORMS CENTER. PLEASE BE VIGILANT ...RAINFALL...IDAS HEAVIEST RAINFALL WILL BE TO THE RIGHT OF THE TRACK AND THIS WILL MAINLY FALL ALONG COASTAL AREAS OF ALABAMA AND NORTHWEST FLORIDA. SOME 3 TO 6 INCHES OF RAINFALL COULD OCCUR EAST OF I-65...ESPECIALLY CLOSER TO THE COAST. A FLOOD WATCH MAY BE ISSUED LATER. .NEXT UPDATE... THE NEXT LOCAL STATEMENT WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE BY 11 PM. MEDLIN
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 8:43 PM CST | Inland Tropical Storm Watch | MOB | George, Greene, Perry, Stone, Wayne | 2 hr |
| Nov 8, 10:23 PM CST | Inland Tropical Storm Warning | MOB | George, Greene, Perry, Stone, Wayne | 35 hr |
| Nov 8, 8:43 PM CST | Inland Hurricane Watch | MOB | 2 hr | |
| Nov 8, 10:23 PM CST | Inland Hurricane Warning | MOB | 13 hr | |
| Nov 8, 10:23 PM CST | Hurricane Warning | MOB | 13 hr | |
| Nov 8, 10:23 PM CST | Hurricane Warning | MOB | 13 hr | |
| Nov 9, 8:18 AM CST | River Flood Warning | MOB | Baldwin | 29 hr |
| Nov 9, 8:20 AM CST | River Flood Warning | MOB | Covington, Escambia | 36 hr |
| Nov 9, 8:21 AM CST | River Flood Warning | MOB | Baldwin | 29 hr |
| Nov 9, 8:23 AM CST | River Flood Warning | MOB | Escambia | 49 hr |
| Nov 9, 8:24 AM CST | River Flood Warning | MOB | Covington, Escambia | 36 hr |
| Nov 9, 10:39 AM CST | Tropical Storm Warning | MOB | 23 hr | |
| Nov 9, 10:39 AM CST | Tropical Storm Warning | MOB | 23 hr | |
| Nov 9, 12:43 PM CST | River Flood Warning | MOB | Mobile | 25 hr |
| Nov 9, 8:25 AM CST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 36 hr |
| Nov 9, 8:27 AM CST | River Flood Warning | MOB | Okaloosa | 50 hr |
Nearby
Flash Flood Watches in Alabama, 2009Flash Flood Watches in Mississippi, 2009Flash Flood Watches in Florida, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.